advertisement
Question
Posted by: Tina | 2009-09-23

Drug Interactions and Reactions

Hi there

I am a 43 year old female. Asthmatic. 2 years ago I started having reactions to drugs (mimics a panic attack exactly and elevates my BP/pulse etc enough that I have landed up in trauma about 8 times).

My Dr. sent me to a psychiatrist as apparently they deal with the effects of drugs on the bod, but she was nt interested and told me I had never had a panic attack. It only happens when I have antibiotics. Only Ketek does not do this to me.

I become so stressed that I have been on Cymbalta 60mg for 2 years and the Dr. is weaning me off it.

Do you have any idea what my problem could be or what type of Dr. I should consult to get to the bottom of this?

I have unfortunately not been so well of late and have had a sinus infection, flu, bronchitis and asthma. I have become insulin resistant after 41 years on cortisone. My GP tested my liver and kidneys - both fine.

Daily I take:
Seratide spray 25/250 - 2 puffs twice daily
Nasonex - 2 puffs in each nostril but I also do irrigation 3 x day with a mix the ENT gave me.
80mg Nexium (developed reflux)
Cymbalta - weaning off it, long process about 3 months to go
2 x probiotics (helps with the oral thrush)

I have not had a cortisone injection or prednisone for a while.

I had a terrible reaction to Fexo 180mg and Ketek. Had to go to hospital.

No-one knows what this is or what is causing it.

My late grandmother was like this apparently (very allergic) but there are no real details.

Do you have ideas that could help me.

I am terrified to take any meds to be honest.

Thank you

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

Hallo Tina

The only problem I picked up from your description above was with the Ketek and Fexo combination. Although the effect of the interaction between this antibiotic (telithromycin) and antihistamine (fexofenadine) are less severe than with other antihistamines in this class (the antibiotic cause the antihistamine levels to rise in the body - Some antihistamines in this class may have severe cardiac effects), this is is still probably the reason for you hospitalisation.

All the best!

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement